Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 16, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 4, 2011, 12:41 AM CDT for 8 counties in Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 4, 2011, 12:41 AM CDT (05:41 UTC)
- Expired
- Apr 4, 2011, 1:30 AM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Cass County, IL, Fulton County, IL, Logan County, IL, Mason County, IL, Menard County, IL, Peoria County, IL, Schuyler County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 55 km from the middle of the area, began a volume at 05:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:11 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -426 J/kg
- Mixed-layer LCL
- 2183 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 363 m²/s²
- 0-3 km storm-relative helicity
- 578 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
918
WUUS53 KILX 040541
SVRILX
ILC017-057-107-125-129-143-169-179-040630-
/O.NEW.KILX.SV.W.0016.110404T0541Z-110404T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1241 AM CDT MON APR 4 2011
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CASS COUNTY IN WEST CENTRAL ILLINOIS...
SOUTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
NORTHWESTERN LOGAN COUNTY IN CENTRAL ILLINOIS...
MASON COUNTY IN CENTRAL ILLINOIS...
NORTHERN MENARD COUNTY IN CENTRAL ILLINOIS...
SOUTH CENTRAL PEORIA COUNTY IN CENTRAL ILLINOIS...
EAST CENTRAL SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 130 AM CDT.
* AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VERMONT TO ASTORIA TO ARENZVILLE...AND MOVING EAST
AT 70 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING
WINDS.
* LOCATIONS IMPACTED INCLUDE...
HAVANA...LEWISTOWN...MASON CITY...PEKIN...LINCOLN...
CHANDLERVILLE...BATH...KILBOURNE...PETERSBURG...ST. DAVID...
EASTON...GREENVIEW...MANITO...GREEN VALLEY...GLASFORD...SAN JOSE...
MIDDLETOWN...SOUTH PEKIN...DELAVAN AND EMDEN.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 123 AND 134.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 91 AND 102.
THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 31.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 5 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4073 8956 4048 8930 4015 8928 3987 9034
3988 9034 4016 9034 4032 9046 4038 9046
TIME...MOT...LOC 0542Z 248DEG 59KT 4036 9035 4021 9019
3991 9020
WIND...HAIL 70MPH 0.88IN
$$
AEJ3 follow-up statements
592
WWUS53 KILX 040600
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
100 AM CDT MON APR 4 2011
ILC017-169-040609-
/O.CAN.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
SCHUYLER IL-CASS IL-
100 AM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CASS AND EAST CENTRAL
SCHUYLER COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3999 8996 4011 8999 4025 9004 4034 9008
4048 9020 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0559Z 248DEG 59KT 4049 8994 4031 8985
4001 8986
$$
ILC057-107-125-129-143-179-040630-
/O.CON.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
LOGAN IL-MASON IL-MENARD IL-PEORIA IL-TAZEWELL IL-FULTON IL-
100 AM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
FULTON...TAZEWELL...SOUTH CENTRAL PEORIA...NORTHERN MENARD...MASON
AND NORTHWESTERN LOGAN COUNTIES UNTIL 130 AM CDT...
AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. DAVID...TO 6 MILES NORTHWEST OF EASTON...TO
TALLULA...MOVING EAST AT 70 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
MASON CITY...PEKIN...LINCOLN...MANITO...GREENVIEW...GLASFORD...
GREEN VALLEY...SAN JOSE...SOUTH PEKIN...MIDDLETOWN...DELAVAN...
BARTONVILLE...BELLEVUE...MARQUETTE HEIGHTS...WEST PEORIA...CREVE
COEUR...EMDEN...TREMONT...HARTSBURG AND EAST PEORIA.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 124 AND 134.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 92 AND 102.
THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 31.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 5 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3999 8996 4011 8999 4025 9004 4034 9008
4048 9020 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0559Z 248DEG 59KT 4049 8994 4031 8985
4001 8986
WIND...HAIL 70MPH 0.75IN
$$
AEJ181
WWUS53 KILX 040617
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
117 AM CDT MON APR 4 2011
ILC057-125-129-040626-
/O.CAN.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
MASON IL-MENARD IL-FULTON IL-
117 AM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL FULTON...NORTHERN
MENARD AND MASON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 4008 8958 4019 8959 4031 8960 4048 8972
4059 8986 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0616Z 248DEG 59KT 4067 8950 4043 8947
4013 8946
$$
ILC107-143-179-040630-
/O.CON.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
LOGAN IL-PEORIA IL-TAZEWELL IL-
117 AM CDT MON APR 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR TAZEWELL...
SOUTH CENTRAL PEORIA AND NORTHWESTERN LOGAN COUNTIES UNTIL 130 AM
CDT...
AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EAST PEORIA...TO HOPEDALE...TO 6 MILES WEST OF
LINCOLN...MOVING EAST AT 70 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY
THESE DAMAGING WINDS.
LOCATIONS IMPACTED INCLUDE...
LINCOLN...HARTSBURG...MORTON...HOPEDALE...MACKINAW...ARMINGTON AND
MINIER.
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 124 AND 134.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 92 AND 102.
THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 31.
THIS INCLUDES INTERSTATE 474 BETWEEN MILE MARKERS 5 AND 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4008 8958 4019 8959 4031 8960 4048 8972
4059 8986 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0616Z 248DEG 59KT 4067 8950 4043 8947
4013 8946
WIND...HAIL 70MPH 0.75IN
$$
AEJ100
WWUS53 KILX 040627
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
127 AM CDT MON APR 4 2011
ILC107-143-179-040637-
/O.EXP.KILX.SV.W.0016.000000T0000Z-110404T0630Z/
LOGAN IL-PEORIA IL-TAZEWELL IL-
127 AM CDT MON APR 4 2011
...THE SEVERE THUNDERSTORM WARNING FOR TAZEWELL...SOUTH CENTRAL
PEORIA AND NORTHWESTERN LOGAN COUNTIES WILL EXPIRE AT 130 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND MOVED
OUT OF THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM.
LAT...LON 4008 8958 4019 8959 4031 8960 4048 8972
4059 8986 4073 8956 4048 8930 4015 8928
TIME...MOT...LOC 0627Z 248DEG 59KT 4074 8928 4049 8925
4019 8924
$$
AEJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 12:18 AM CDT, 23 minutes earlier.
Area forecast discussion, Apr 4, 12:18 AM CDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1218 AM CDT MON APR 4 2011 .DISCUSSION... ISSUED 915 PM CDT SUN APR 3 2011 STORMS ARE DEVELOPING ALONG THE COLD FRONT...SINCE THAT IS THE ONLY PORTION OF THE AIRMASS THAT IS UNSTABLE ENOUGH TO THUNDERSTORMS. OUR 00Z SOUNDING WAS QUITE CAPPED WITH LIMITED MOISTURE. STORMS SHOULD BECOME LESS SEVERE IN THAT TYPE OF AIRMASS. STORMS MAY CONTINUE TO PERSIST ACROSS OUR AREA...BUT SEVERE REPORTS SHOULD BECOME LESS NUMEROUS. HAIL WILL BE THE MAIN THREAT...WITH DAMAGING WINDS POSSIBLE. THE SEVERE THUNDERSTORM WATCH GOES UNTIL 2 AM...AND STORM EVOLUTION WILL DICTATE WHETHER ANOTHER WATCH WILL BE NEEDED BEYOND THAT. STRATIFORM RAIN MAY LINGER FOR A TIME BEHIND THE FRONT...BUT IT WILL NOT BE WIDESPREAD BASED ON UPSTREAM DRY INTRUSION BEHIND THE FRONT. TEMPS WILL REMAIN WARM FOR MUCH OF THE NIGHT DUE TO SOUTHERLY WINDS CONTINUING FOR MUCH OF THE NIGHT AHEAD OF THE COLD FRONT. EVEN AFTER THE FRONT PASSES...COLD AIR WILL LAG BEHIND THE FRONT ENOUGH THAT LOW TEMPS WILL NOT BE AFFECTED AS SIGNIFICANTLY. WILL KEEP THE MILD LOWS FOR TONIGHT. WE MAY EVEN NEED TO BUMP THEM UP A FEW DEGREES FROM THE CURRENT FORECAST. SHIMON && .AVIATION... ISSUED 1218 PM CDT SUN APR 3 2011...FOR THE 06Z TAFS THE LINE OF STORMS HAS GENERALLY DIMINISHED AS IT HAS ARRIVED IN OUR WESTERN CWA. WILL STILL KEEP A 2 HOUR WINDOW OF TEMPO FOR MVFR CIGS/VIS AS THE COLD FRONT PROGRESSES EAST. THE LINE IS BROKEN INTO SEGMENTS...SO CONFIDENCE IS NOT HIGH THAT EACH SITE WILL REACH THAT MVFR CRITERIA. THE STRONGEST STORM APPROACHING THE AREA IS EXPECTED TO AFFECT SPI BY 0630Z AND DEC BY 0745Z...IF IT HOLDS TOGETHER. STRONG WINDS WOULD BE THE MAIN HAZARD...WITH HAIL POSSIBLE. WINDS BEHIND THE FRONT ARE LOOKING STRONGER THAN PREVIOUSLY FORECAST. WE COULD SEE WINDS OVER 30 KT AT ALL TAF SITES BY 12Z- 15Z...ESPECIALLY INCREASING AS MIXING EXTENDS INTO THE LOWER TROPOSPHERE. MVFR CLOUDS MAY LINGER THROUGH MUCH OF THE DAY...BUT PRECIP SHOULD DIMINISH BY 17Z-18Z. WE KEPT VCSH TOMORROW MORNING...BUT CONFIDENCE IS LOW THAT MEASURABLE PRECIP WILL OCCUR VERY FAR BEHIND THE LINE OF STORMS. NORTHWEST WIND GUSTS SHOULD DIMINISH BELOW 20KT AFTER 00Z MONDAY EVENING. SHIMON && .PREV DISCUSSION... ISSUED 205 PM CDT SUN APR 3 2011 SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT MAIN FORECAST CONCERN THIS PERIOD WILL BE WITH THE SEVERE WEATHER POTENTIAL THIS EVENING AS THE COLD FRONT PUSHES INTO OUR AREA. SHORT TERM MODELS IN DECENT AGREEMENT WITH RESPECT TO THE TIMING OF THE COLD FRONTAL PASSAGE ACRS THE FORECAST AREA LATER THIS EVENING. FRONT OVER CENTRAL IOWA EARLY THIS AFTERNOON IS FORECAST TO APPROACH THE MISSISSIPPI RIVER BY 00Z AS AN AREA OF LOW PRESSURE TRACKS INTO NE IOWA/SW WISCONSIN. STRONG PRESSURE GRADIENT AHEAD OF FRONT HAS PRODUCED 40 TO 50+ MPH GRADIENT WINDS THIS AFTERNOON AND EXPECT THOSE TO SLOWLY DIMINISH AS THE FRONT APPROACHES...ESP ACRS THE NORTHWEST LATER THIS EVENING. HI-RES MODEL SOLUTIONS CONTINUE TO SUGGEST CONVECTIVE INITIATION RIGHT ALONG THE COLD FRONT EARLY THIS EVENING OUT TO OUR NORTHWEST WHERE THE CAP WILL HAVE WEAKENED CONSIDERABLY. CONVECTIVE SIMULATIONS FROM BOTH THE 4KM WRF AND NCEP'S HI-RES ARW AND NMM MODELS INDICATE CONVECTIVE MODE WILL EVOLVE FROM DISCRETE SUPERCELLS ACRS NRN MO INTO EASTERN IOWA INTO MORE OF A QUASI-LINEAR CONVECTIVE SYSTEM LATER THIS EVENING AS IT HEADS INTO OUR AREA. VERY IMPRESSIVE LOW LEVEL (MOSTLY UNIDIRECTIONAL) SHEAR PROFILES AHEAD OF THE SYSTEM SUGGESTS THE MAIN THREAT WOULD BE FROM STRAIGHT LINE WIND DAMAGE AND LARGE HAIL AS FORECAST SOUNDINGS CONTINUE TO INDICATE STEEP MID LEVEL LAPSE RATES PRESENT ACRS THE FORECAST AREA THIS EVENING. LOCATIONS ALONG AND NW OF THE IL RIVER HAVE THE HIGHER PROBABILITIES OF ISOLD TORNADOES EARLY THIS EVENING AS THEY WILL BE CLOSER TO THE SFC WAVE WITH A MORE BACKED LOW LEVEL WIND PROFILE. OPERATIONAL NAM PRECIP WATER VALUES UP TO 1.4 INCHES BY MID AND LATE EVENING...WELL ABOVE NORMAL FOR THIS TIME OF YEAR. NAM ALSO INDICATING A SECONDARY WAVE OF LOW PRESSURE WILL MOVE UP THE FRONT LATER THIS EVENING WHICH WILL TEND TO SLOW THE FORWARD PROGRESS OF THE COLD FRONT OVERNIGHT. IN ADDITION...500 MB TROF AXIS AND ADDITIONAL LIFT STILL WELL WEST OF THE FORECAST AREA LATE TONIGHT SUGGESTING A CONTINUATION OF THE HIGHER POPS WELL INTO MONDAY MRNG NW WITH THE HIGHEST POPS CLOSER TO THE FRONT OVER SE IL. FRONT IS EXPECTED TO PASS OFF TO OUR EAST BY AFTERNOON WITH A RENEWED THREAT FOR SEVERE WEATHER JUST OFF TO OUR EAST AND SOUTH TOMORROW AFTN. UPPER LEVEL TROF IS THEN FORECAST TO SHIFT OFF TO OUR EAST MONDAY NIGHT TAKING ANY LINGERING RAIN CHANCES ACRS OUR SE WITH IT. QUIETER WEATHER TO SETTLE INTO THE MIDWEST FOR TUESDAY AND WEDNESDAY AND HIGH PRESSURE BUILDS INTO THE REGION. NEXT SHORTWAVE AND FRONTAL BOUNDARY FORECAST TO APPROACH THE AREA DURING THE DAY WEDNESDAY BUT MOISTURE AVAILABILITY AHEAD OF THE SYSTEM LOOKS MEAGER AT BEST. NOT A GREAT DEAL OF TEMP DROP OFF EXPECTED THRU MOST OF THE EVENING AS THE FRONT WILL REMAIN OUT TO OUR WEST. WILL SIDE WITH THE WARMER GUID NUMBERS...ESP ACRS THE EAST AND SOUTH WHERE THE FRONT WILL NOT ARRIVE UNTIL MONDAY MORNING. HIGH TEMPS ON MONDAY WILL BE DURING THE MORNING HOURS...WITH STEADY OR SLOWLY FALLING TEMPS THEREAFTER AS STRONG LOW LEVEL COLD ADVECTION AND WIDE SPREAD CLOUD COVER SHOULD HELP TO KEEP TEMPS FROM MAKING MUCH OF A RECOVERY...ESP ACRS THE WEST AND NORTH. WILL CONTINUE TO HANG ON TO THE WIND ADVSY INTO EARLY THIS EVENING BUT AS MENTIONED ABOVE...AS THE FRONTAL BOUNDARY APPROACHES FROM THE WEST LATER THIS EVENING...EXPECT WINDS TO SLOWLY DIMINISH...ESP ACRS THE WEST AND NORTH. LONG TERM...THURSDAY THROUGH SUNDAY RATHER ACTIVE PATTERN DURING THIS PERIOD WITH MODEL SOLUTIONS SHOWING SOME SIGNIFICANT SPREAD AFTER THURSDAY WITH RESPECT TO THE NEXT TROF DEEPENING IN ACRS THE WESTERN PORTION OF THE COUNTRY. PATTERN EVOLVING INTO A SOUTHWESTERLY FLOW ALOFT DURING THIS PERIOD WITH SEVERAL SHORTWAVES FORECAST TO SHIFT NE OUT OF THE LONGWAVE TROF POSITION. TIMING IS HANDLED DIFFERENTLY BY THE MEDIUM RANGE MODELS AS WE HEAD TOWARDS THE END OF THE WORK WEEK WITH THE MORE AMPLIFIED...SLOWER SOLUTION...DEPICTED ON THE LATEST ECMWF LOOKING MORE REASONABLE. EVEN WITH THAT SOLUTION...WILL HAVE TO HOLD ON TO AT LEAST LOW CHANCE POPS DURING THIS PERIOD AS THE COLD FRONT THAT IS FORECAST TO PUSH ACRS THE FORECAST AREA LATE ON WEDNESDAY WILL BE CLOSE TO OUR AREA INTO NEXT WEEKEND...ENHANCING THE CHANCES FOR SHOWERS AND THUNDERSTORMS AS THE SHORTWAVES KICK OUT OF THE SOUTHWEST TROF. WITH THE TRANSITION TO A SOUTHWESTERLY FLOW ALOFT...TEMPS WILL BE CLOSE TO OR ABOVE NORMAL DURING THIS PERIOD. SMITH && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 3, 3:10 PM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT SUN APR 3 2011 ILZ027>031-036-037-040-041-047-049-050-041100- CASS-FULTON-KNOX-MARSHALL-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT- STARK-TAZEWELL-WOODFORD- 310 PM CDT SUN APR 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...MAINLY ALONG AND WEST OF THE ILLINOIS RIVER. .DAY ONE...TONIGHT STRONG SOUTHERLY WINDS WILL GUST UP TO 40 MPH AT TIMES INTO EARLY EVENING...BEFORE DIMINISHING. SEVERE STORMS ARE POSSIBLE TONIGHT AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER THREATS. LARGE HAIL ALSO POSSIBLE... ESPECIALLY WEST OF THE ILLINOIS RIVER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST WINDS BEHIND THE FRONT WILL GUST FROM 30 TO 35 MPH ON MONDAY. PERIODIC THUNDERSTORM CHANCES WILL OCCUR TOWARD THE END OF THE WEEK...FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH THE MOST LIKELY TIME FRAME BETWEEN 6 PM AND MIDNIGHT. ILZ038-042-043-048-051>053-041100- CHRISTIAN-DE WITT-LOGAN-MACON-MCLEAN-MENARD-SANGAMON- 310 PM CDT SUN APR 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...MAINLY BETWEEN I-55 AND THE ILLINOIS RIVER. .DAY ONE...TONIGHT STRONG SOUTHERLY WINDS WILL GUST IN EXCESS OF 40 MPH AT TIMES INTO EARLY EVENING...THEN SLOWLY DIMINISH. SEVERE STORMS ARE POSSIBLE TONIGHT AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...WITH LARGE HAIL ALSO POSSIBLE. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NORTHWEST WINDS BEHIND THE FRONT WILL GUST FROM 30 TO 35 MPH ON MONDAY. PERIODIC THUNDERSTORM CHANCES WILL OCCUR TOWARD THE END OF THE WEEK...FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...WITH THE MOST LIKELY TIME FRAME BETWEEN 9 PM AND 2 AM. ILZ044>046-054>057-061>063-066>068-071>073-041100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 310 PM CDT SUN APR 3 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT STRONG SOUTHERLY WINDS WILL GUST FROM 45 TO 50 MPH INTO EARLY EVENING...THEN SLOWLY DIMINISH THE REMAINDER OF THE EVENING. SEVERE STORMS ARE POSSIBLE TONIGHT...PRIMARILY AFTER MIDNIGHT... AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT. LARGE HAIL IS ALSO POSSIBLE...PRIMARILY IN AREAS NORTH OF I-70. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING...BUT WILL DIMINISH BY MIDDAY AS THE FRONT PUSHES FURTHER AWAY FROM THE REGION. PERIODIC THUNDERSTORM CHANCES WILL OCCUR TOWARD THE END OF THE WEEK...FROM THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT...PRIMARILY AFTER MIDNIGHT. GEELHART
In the hours before
Special weather statement, Apr 3, 11:20 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1120 PM CDT SUN APR 3 2011
ILZ030-040445-
MARSHALL-
1120 PM CDT SUN APR 3 2011
...SIGNIFICANT WEATHER ALERT FOR WESTERN MARSHALL COUNTY UNTIL 1145
PM CDT...
AT 1118 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING
NEAR HENRY...OR NEAR LACON...MOVING NORTHEAST AT 70 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.
PEOPLE IN MARSHALL COUNTY...INCLUDING THE CITY OF HENRY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 4114 8932 4111 8933 4111 8925 4110 8920
4097 8945 4097 8948 4112 8958 4115 8945
4115 8938
TIME...MOT...LOC 0420Z 241DEG 61KT 4110 8937
AEJLocal storm report, Apr 3, 11:40 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1140 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM NON-TSTM WND GST OLNEY 38.73N 88.09W
04/03/2011 M55 MPH RICHLAND IL MESONET
&&
25Special weather statement, Apr 4, 12:11 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1211 AM CDT MON APR 4 2011
ILZ027>030-036-040600-
FULTON-KNOX-MARSHALL-PEORIA-STARK-
1211 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ALERT FOR KNOX...NORTHERN FULTON...
NORTHWESTERN MARSHALL...PEORIA AND SOUTHERN STARK COUNTIES UNTIL 100
AM CDT...
AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A CLUSTER OF STRONG THUNDERSTORMS WEST OF A LINE FROM TABLE
GROVE...TO CANTON...TO HENRY...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THESE
STORMS.
PEOPLE IN FULTON...KNOX...MARSHALL...PEORIA AND STARK COUNTIES...
INCLUDING THE CITIES OF TRIVOLI...HANNA CITY...PEORIA AND DUNLAP...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE
WARNINGS...AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE
WEATHER THREATEN.
LAT...LON 4113 8954 4069 8961 4059 8969 4035 9043
4111 9043
TIME...MOT...LOC 0509Z 245DEG 42KT 4072 8990
AEJLocal storm report, Apr 4, 12:13 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1213 AM CDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM TSTM WND GST N CANTON 40.56N 90.04W
04/04/2011 M58 MPH FULTON IL TRAINED SPOTTER
&&
25Special weather statement, Apr 4, 12:25 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1225 AM CDT MON APR 4 2011
ILZ036-040-041-047>051-040615-
CASS-FULTON-MASON-MENARD-MORGAN-SANGAMON-SCHUYLER-SCOTT-
1225 AM CDT MON APR 4 2011
...SIGNIFICANT WEATHER ALERT FOR CASS...MASON...MENARD...NORTHERN
MORGAN...NORTHERN SCOTT...NORTHWESTERN SANGAMON...SCHUYLER AND
SOUTHERN FULTON COUNTIES UNTIL 115 AM CDT...
AT 1223 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A LINE OF STRONG THUNDERSTORMS EXTENDING FROM BROOKLYN...TO
RUSHVILLE...TO NAPLES...MOVING EAST AT 65 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 55 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LITTLETON...
CHAPIN...
BEARDSTOWN...
BROWNING...
BLUFF SPRINGS...
ARENZVILLE...
OTHER LOCATIONS AFFECTED INCLUDE...CAMDEN...OXVILLE...FREDERICK...
MERRITT...RAY AND CONCORD.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4029 9076 4028 9046 4036 9045 4048 8998
4028 8970 3987 8958 3967 9059 3979 9060
3982 9058 3988 9059 3992 9054 3998 9052
3997 9059 4005 9063 4024 9092
TIME...MOT...LOC 0524Z 252DEG 55KT 4021 9075 4007 9054
3977 9057
AEJThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 11:20 PM CDT | Special Weather Statement | ILX | Marshall | 25 min |
| Apr 4, 12:11 AM CDT | Special Weather Statement | ILX | Fulton, Knox, Peoria, Stark | 49 min |
| Apr 4, 12:25 AM CDT | Special Weather Statement | ILX | Cass, Mason, Menard, Schuyler | 50 min |
| Apr 4, 5:11 AM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Cumberland, Jasper | 35 min |
| Apr 4, 8:08 AM CDT | Special Weather Statement | ILX | Clark, Crawford | 52 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.